Hail, Union
- When
- April 21, 2:30 PM CST
- Where
- Union County, North Sioux City
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.517, -96.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 21, 2:20 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT WED APR 21 2004 .DISCUSSION... INSTABILITY SCT SHWRS/TSTMS DVLPG ALG MO RVR AND ALG ARND FSD ATTM...WHICH SHOULD MOSTLY DSIPT AFT SS. HOWEVER SHORT WAVE APPROACHING MO VLY LATE TNGT WITH INCRG CHCS PRECIP AGAIN. COMPOSITE OF MODELS SHOW THIS WAVE ALG WITH GOOD BATCH OF RAIN SHOULD MOVE ENE S OF I90 THU AND THU NGT WITH SHARP CUTOFF EXPCD TO THE N. MAIN RAIN SHOULD BE FM MO VLY TO SRN PART OF NWRN IA AS PER PREV FCST. COLD AIR ADVECTION FM THE N TNGT INTO THU BEHIND FNT...AND CUT BACK HIGHS FOR THU. SYS MOVES OUT PRETTY FAST BY FRI...AND MODERATING AIR MASS EXPCD AHEAD OF NEXT LIT CDFNT FM N LATE FRI. THEN ALL MODELS SHOW MAIN UPR LOW MOVG NEWD INTO AREA SAT AND SAT NGT...ESP NWRN IA AND ADJACENT AREAS... AND WILL HIT POPS PRETTY HARD. EXPCD CLDS AND PRECIP SHOULD ALSO HOLD DOWN HIGHS SAT ESP IN NWRN IA. WEAK CHC SHWRS STILL FOR SUN WITH PASSAGE OF NEXT UPR TROF...BUT THEN GRADUAL WARMUP MON THRU WED. WITH SWLY FLW AND BUILDING UPR HEIGHTS...WENT QUITE A BIT WARMER THAN GUID FOR TUE THRU WED. && && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RSR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1052 AM CDT WED APR 21 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. WHILE THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...COLD TEMPERATURES ABOVE THE SURFACE MAY ALLOW THE STRONGER STORMS TO PRODUCE PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JRM
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5393712.